To the Editor.—We would like to share our ideas on “Autopsy Histopathologic Cardiac Findings in 2 Adolescents Following the Second COVID-19 Vaccine Dose.”1 In reaction to Gill et al,2 who first reported the 2 incidents, Paddock et al1 wrote a letter to the editor regarding cases of post–COVID-19 vaccination deaths that showed alternative causes of death. Gill et al2 primarily noted that these postvaccine problematic cases have myocardial injury that is distinct from conventional myocarditis and resemble a catecholamine-mediated stress (toxic) cardiomyopathy more than anything else. We agree that the COVID-19 vaccine can cause clinical problems and death in the worst cases. However, not all cardiac problems in a vaccine recipient are due to the vaccine. There is a chance of a concurrent medical problem. Other medical causes should be ruled out. For example, in a tropical country, other concurrent tropical viral coinfections are possible3 and might be the cause of cardiac problems in a post–COVID-19 vaccine recipient.4 A good clinical history and careful examination to rule out other possible concurrent causes of cardiac problems following the COVID-19 vaccine are recommended.4
The authors have no relevant financial interest in the products or companies described in this article.